Thunderstorm Wind, Hill
- When
- July 6, 5:55 PM MST
- Where
- Hill County, Havre City Co Arpt
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 48.530, -109.770
A severe thunderstorm produced a wind gust to 61 mph at the Havre airport.
Severe thunderstorms developed over Hill and Fergus counties during the evening hours of July 6. Hail the size of quarters and wind gusts in excess of 60 mph were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TFX wrote it up.
Severe thunderstorms developed over Hill and Fergus counties during the evening hours of July 6. Hail the size of quarters and wind gusts in excess of 60 mph were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before the first event at Jul 6, 3:49 PM MST, 2 hours 6 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GREAT FALLS MT 449 PM MDT FRI JUL 6 2007 .UPDATE... YET ANOTHER FORECAST UPDATE FOR THUNDERSTORM DEVELOPMENT OVER THE NORTH CENTRAL PLAINS. THESE STORMS ARE NOT EXPECTED TO BE ANY MORE THAN ISOLATED IN OCCURRENCE. LOW LEVEL CONVERGENCE AND MID LEVEL MOISTURE WILL MAINTAIN THUNDERSTORM ACTIVITY THRU SUNSET. ZUMPFE && .AVIATION... UNSTABLE AMS AND SOME WEAK LIFT LEADING TO SCATTERED HIGH BASED CONVECTION THIS EVENING ACROSS THE AREA. THINK TSTRMS POSSIBLE AT OR NEAR BZN...HLN...LWT...AND A LITTLE LATER ON HVR. BASED ON LATEST RADAR TRENDS...AND EXPECTATION THAT ACTIVITY SHOULD SHIFT NEWD WITH TIME...LEFT ANY MENTION OF THUNDER OUT OF CTB AND GTF. COULD BE SOME GUSTY WINDS GIVEN DRY SUBCLOUD LAYER...AND MAY HAVE TO BOOST GUST FORECASTS SHOULD STRONGER CELLS TAKE AIM AT TAF SITES. && .PREV DISCUSSION... (ISSUED 333 PM MDT FRI JUL 6 2007) UPDATE... FORECAST FOR THIS AFTERNOON AND EVENING HAS BEEN UPDATED TO BETTER REFLECT THE CURRENT SITUATION. HIGH BASED THUNDERSTORM DEVELOPMENT HAS BEEN OBSERVED OVER THE HIGHER TERRAIN OF CENTRAL AND SOUTHWEST MONTANA AND IS ANTICIPATED TO CONTINUE THRU SUNSET. SOME OF THESE STORMS HAVE THE POTENTIAL TO PRODUCE BRIEF GUSTY WINDS...OCCASIONAL LIGHTNING...AND PEA SIZED HAIL. LITTLE OR NO MEASURABLE PRECIPITATION IS EXPECTED. ZUMPFE PREV DISCUSSION... (ISSUED 237 PM MDT FRI JUL 6 2007) DISCUSSION... TONIGHT THROUGH SUNDAY...AN UPPER LEVEL HIGH PRESSURE RIDGE REMAINS OVER THE AREA WITH A WEAK LOW PRESSURE DISTURBANCE OVER BRITISH COLUMBIA. MOISTURE IS MOVING UNDERNEATH THE RIDGE FROM THE SOUTHWEST AND THE AIRMASS IS BECOMING INCREASINGLY UNSTABLE. ISOLATED THUNDERSTORMS HAVE BEGUN TO DEVELOP AND WILL CONTINUE INTO THE EVENING. THESE STORMS WILL BE HIGH BASED AND THE MAIN THREAT WILL BE LIGHTNING AND WIND. THE UPPER LEVEL DISTURBANCE OVER BRITISH COLUMBIA MOVES EAST OF THE ZONES SATURDAY AND COOLER AIR FROM CANADA WILL MOVE INTO THE AREA. THE CENTRAL AND SOUTHWEST ZONES BECOME UNSTABLE AGAIN SATURDAY AFTERNOON. FLOW ALOFT SWITCHES TO THE NORTHWEST AND CONTINUES THROUGH SUNDAY AS THE HIGH PRESSURE RIDGE BEGINS TO REBUILD. ZELZER SUNDAY NIGHT THROUGH WEDNESDAY NIGHT...UPPER LEVEL RIDGE OVER PACIFIC NORTHWEST PUTTING OUR AREA INTO A NORTHWEST FLOW ALOFT. A CANADIAN SURFACE LOW MOVES THROUGH THE AREA FOR SLIGHTLY COOLER TEMPERATURES MONDAY AND MONDAY NIGHT. SURFACE WINDS BECOME EASTERLY TUESDAY AS A CANADIAN SURFACE HIGH BUILDS DOWN OVER THE AREA AND MOVES EAST BY WEDNESDAY NIGHT. SLIGHT CHANCE OF PRECIPITATION AS IMPULSES MOVE THROUGH THE NORTHWEST FLOW ALOFT. TEMPERATURES TO BE NEAR NORMAL. CAMP THURSDAY THROUGH FRIDAY...MODELS CONTINUE TO HAVE AN UPPER LEVEL RIDGE OF HIGH PRESSURE OVER THE REGION...FOR HOT AND MOSTLY DRY WEATHER THROUGH THE PERIOD. THERE WILL BE ONLY ISOLATED MOUNTAIN THUNDERSTORMS...MAINLY CONFINED DURING THE AFTERNOON AND EVENING HOURS. WILLIAMSON DC AVIATION... UPDATED 1733Z. A FEW HIGH CLOUDS OVER SW MT AND CENTRAL MONTANA. A FEW CUMULUS CLOUDS DEVELOPING OVER THE MOUNTAINS...WITH ISOLATED THUNDERSTORMS LATER THIS AFTERNOON NEAR A LINE FROM WEST OF HAVRE TO GREAT FALLS TO NEAR BUTTE AND DILLON. WINDS WILL CONTINUE TO BE NEAR OR BELOW 10 KNOTS. GUSTY WEST WINDS OF 15 TO 20 KNOTS ARE QUITE LIKELY OVER THE ROCKY MOUNTAIN FRONT. THERE IS ALSO THE POSSIBILITY OF GUSTY WINDS NEAR THUNDERSTORMS THIS AFTERNOON AND EVENING. SOME SMOKE FROM A FIRE IN THE BOB MARSHALL WILDERNESS MAY OVERSPREAD THE AREA AGAIN THIS AFTERNOON AND EVENING. DB FIRE WEATHER... DANGEROUS FIRE CONDITIONS REMAIN PORTIONS OF THE AREA DUE TO A COMBINATION OF HOT TEMPERATURES...LOW HUMIDITIES AND GUSTY WESTERLY WINDS. A RED FLAG WARNING FOR ZONES 112...114...116 .117 AND 118 IS IN EFFECT UNTIL 9 PM TODAY. && .PRELIMINARY POINT TEMPS/POPS... GTF 63 88 56 84 / 20 10 10 10 CTB 60 85 54 81 / 20 10 10 10 HLN 66 95 61 89 / 20 10 10 10 BZN 57 92 54 88 / 20 20 10 10 WEY 44 80 42 80 / 20 20 10 10 DLN 59 91 54 86 / 20 20 10 10 HVR 66 89 60 85 / 20 10 10 20 LWT 63 90 55 83 / 20 20 20 20 && .TFX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR MTZ112-115>118. RED FLAG WARNING UNTIL MIDNIGHT MDT TONIGHT FOR MTZ114. FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR MTZ114. && SHORT TERM...ZUMPFE/ZELZER LONG TERM...CAMP/WILLIAMSON DC AVIATION...DB WEATHER.GOV/GREATFALLS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 505 PM MDT FRI JUL 6 2007 MTZ009>014-044>055-072315- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE- CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER- GALLATIN- 505 PM MDT FRI JUL 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TONIGHT A RED FLAG WARNING IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. RECORD HIGH TEMPERATURES COMBINED WITH LOW HUMIDITIES AND GUSTY WINDS AND ISOLATED DRY THUNDERSTORMS WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-015-072315- BEAVERHEAD-MADISON- 505 PM MDT FRI JUL 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
541 PM MDT FRI JUL 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 13 SSW RUDYARD 48.39N 110.66W
07/02/2007 E0.88 INCH HILL MT TRAINED SPOTTER
PENNY TO NICKEL SIZED ... DURATION OF 15 MINUTES ...
GROUND BECAME WHITE IN PLACES
&&
MCGINNISThe Great Falls radar (KTFX), 169 km away, was scanning. The volume nearest the first event began at 00:55 UTC.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
A severe thunderstorm produced a wind gust to 61 mph at the Havre airport.
A severe thunderstorm dropped 1 inch diameter hail at Moore. The hail shredded numerous gardens and crops.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2007Every state in 2007This day in weather historyWarnings in Montana, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 35860, 35861.